Prato, you mentioned in one my threads that you hadn't seen me around for a while, that was by design and circumstance. We all need to get away from this cancer stuff for a while, recharge the batteries, so to speak. I find a break allows me to focus on some really important stuff, like Quality of Life. When we are focused on one issue, health for example, so much other things pass us by or get neglected. As usual that's just my opinion!
Go and enjoy Myrtle Beach, stay off health related sites. Have a beer every time you feel like going on the net! You may not remember your vacation but you'll have a hell of a good time!
Doug, I could not agree more! Same for me, I need to stop putting so much thought to this subject for a while! But will I? Can't say for sure.
Prato, as to your OP: I have no doubt whatsoever that Cialis could cause your palpitations or many other CV symptoms. Plus a whole bunch of other symptoms seemingly unrelated to your heart. Not saying that it is causing your heart flip flops, but it certainly could.
This category of drug, as has already been mentioned, were developed to treat cardiovascular issues, specifically hypertension aka high blood pressure. It would hopefully accomplish this by relaxing arterial and/or venous muscular contraction, or tension(venous and/or arterial dilators), less pressure on the available blood volume. AKA more volume in the now bigger vessels for the blood to fill, thus less BP. The #1 reason they caution folks not to take more than the recommended dose is because it can lead to a severe enough drop in blood pressure that some will pass out and crack their skulls, or worse yet fracture their erections.
Now if your BP drops below the level your body, in it's wisdom, otherwise "thinks" it needs at the moment, what do you suppose the body's very 1st response is to correct this perceived(by your bod) problem? That's right: heart rate speeds up, or strength of heart contraction increases, or both, and both of these are normally associated with the sensation of palpitations. This sort of trying to fool the body is one reason the majority of prescript
ion/patent drugs have some unwanted SEs. not uncommonly, one problem is helped but another is created, sometimes even a severe problem.
Want an example of such problems with the opposite class of drugs, one even available OTC? How about
that stuffy nose cure( see, opposite: Cialis can cause stuffy nose due to the dilated relaxed nasal vessels) neosynephrine 1% nasal spray? You can buy all you want at any pharmacy. It causes vessels to constrict instantly. This ancient, off patent drug is still a mainstay in surgeries throughout the land for rescue from severe low BP usually caused by anesthesia. We take 1 ml the very same 1% neosynephrine and dilute it by a factor of 100, then start with maybe .5 ml or 1 ml IV. But we are watching like a hawk, because often it raises the BP so fast that the baro receptors in the carotids "perceive" that severe high BP is imminent, and will plummet the pulse rate spectacularly and scarily. Right down to 10 or 20 for a few seconds, so much that it can appear to the noob as cardiac arrest. Same things when the surgeons sometimes inject this locally to decrease blood loss: the poor anesthesia guy, if they do not announce they are about
to do this, will get a big scare. Normally, the heart rate will quickly stabilize all by itself, but often it scares us so bad that we quickly give some atropine to reverse the slow heart. (side note: this same drug-neosyneprine- is one of the main rescue drugs for Priapism caused from too much arterial dialtion for too long caused by penile injection, or, wait for it, what does the commercial warn about
? Viagra/Cialis 4 hour erections!. Cialis dilates vessels and pump up, neosynephrine or adrenalin constrict and deflate)
Point is, you can see that any drug that potentially alters BP, even if to a lessor degree, can have unwanted heart rate/pulse SEs. So it is quite
possible, maybe even likely, that Cialis is a contributor to your palpitations.
Me, I never had any of that at least not noticeably. Not even taking 20 mg doses, or 5 mg /day and other variations. What I do have with even 5 mg daily is heart burn all day long, and it was probably a major contributor with a whole bunch of severe nose bleeds I had for a long time. One of which sent me to the ER a week or 2 after my RP. I did not learn of that relationship from my frequent visits to my ENT doctor, they were just baffled as to why their multiple cauterizations and nasal packs did not cure me. I found about
the nose bleed connection on my own research. Maybe 1st here at HW?
But maybe you can switch to Viagra/Sildenafil? Same class of drug, yet slightly different, so you never know, you might have a different set of SEs. Plus, for sure, Viagra will not hang around in your system for near as long as Cialis. You use it when needed, then it's effect is mostly over in a few hours. Cialis is working on you 24/7. For a while I had switched(due to cost) to the generic form of sildenafil (aka Revatio 20mg daily) for rehab purposes only. I sort of doubt that would be as effective as daily Cialis for rehab, but I had no heart burn. I have only done that for a couple of months, and have not taken any of it for a while. But I did not notice any nose bleeds while on the low dose Sildenafil. So with a full dose only when needed you may or may not escape whatever SEs Cialis is causing you.
Post Edited (BillyBob@388) : 6/6/2015 8:48:08 AM (GMT-6)